How do i gain weight? i am on ARV and just loosing weight.
First, find out why you are losing weight. Are you eating less? Do you have diarrhea? Are you going through some sort of infection? Are you partying with crystal meth or other drug that can decrease weight? Is your HIV viral load not undetectable?
If the answer to all of the above questions is no, then you may ask your doctor to check your hormone levels (testosterone, thyroid, DHEA-S) to make sure they are not low. If they are, your doctor can prescribe products to normalize those hormones. Weight gain usually occurs after that.
Some doctors also prescribe nandrolone, an injection once a week at 200 mg/week, or oxandrolone, an oral drug taken once a day at 20 mg/day with testosterone to increase weight in people with HIV who are losing it involuntarily. If you decide to use these medications, please ensure that you exercise with weights and machines to maximize their benefits.
Try to eat calorie rich foods if you can. Peanut or almond butter, cheeses, nuts, eggs, meats, milk (if you can and are not lactose intolerant), etc
Take a multivitamin once a day. B vitamin and zinc deficiencies may cause decreased appetite and weight loss.
One last important suggestion: ask your doctor to refer you to a properly trained dietitian who is educated in wasting syndrome.
I hope these suggestions help!